MURAL - Maynooth University Research Archive Library



    Topological Phase Transitions and Holonomies in the Dimer Model


    Nash, Charles and O'Connor, Denjoe (2009) Topological Phase Transitions and Holonomies in the Dimer Model. Journal of Physics A: Mathematical and Theoretical, 42 (1). pp. 1-8. ISSN 1751-8121

    [img] Download (141kB)
    Official URL: http://www.iop.org/EJ/article/-search=66352829.1/1...


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    We demonstrate that the classical dimer model defined on a toroidal hexagonal lattice acquires holonomy phases in the thermodynamic limit. When all activities are equal the lattice sizes must be considered mod 6 in which case the finite size corrections to the bulk partition function correspond to a massless Dirac Fermion in the presence of a flat connection with nontrivial holonomy. For general bond activities we find that the phase transition in this model is a topological one, where the torus degenerates and its modular parameter becomes real at the critical temperature. We argue that these features are generic to bipartite dimer models and we present a more general lattice whose continuum partition function is that of a massive Dirac Fermion.

    Item Type: Article
    Keywords: Topological Phase transitions; Dimer models; Bipartite dimer models; Holonomies; Dirac fermion.
    Academic Unit: Faculty of Science and Engineering > Experimental Physics
    Item ID: 1567
    Identification Number: https://doi.org/10.1088/1751-8113/42/1/012002
    Depositing User: Prof. Charles Nash
    Date Deposited: 05 Oct 2009 14:08
    Journal or Publication Title: Journal of Physics A: Mathematical and Theoretical
    Publisher: Institute of Physics Publishing Ltd
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year